Alert archive / Alabama / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 442, NWS Birmingham, AL

August 16, 2005Macon County, Montgomery County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 16, 2005, 4:20 PM CDT for Macon County, Montgomery County, Alabama. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2005, 4:20 PM CDT (21:20 UTC)
Expired
Aug 16, 2005, 5:00 PM CDT
In force
40 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

Counties Macon County, AL, Montgomery County, AL

What was reported inside it

TimeReportWhereRemark
Aug 16, 4:26 PM CDTHAIL 0.75Shorter, ALPENNY SIZE HAIL WAS REPORTED IN SHORTER.
Aug 16, 4:28 PM CDTHAIL 0.755 E Mount Meigs, ALDIME TO PENNY SIZE HAIL WAS REPORTED NEAR INTERSTATE 85 AT THE MACON AND MONTGOMERY COUNTY LINE.
Aug 16, 4:28 PM CDTHAIL 0.756 E Mount Meigs, ALDIME TO PENNY SIZE HAIL WAS REPORTED NEAR INTERSTATE 85 AT THE MACON AND MONTGOMERY COUNTY LINE.
Aug 16, 4:39 PM CDTHAIL 0.75Shorter, ALPENNY SIZE HAIL WAS REPORTED IN SHORTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2005-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2005-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1282 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 162122
SVRBMX
ALC087-101-162200-
/O.NEW.KBMX.SV.W.0442.050816T2120Z-050816T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
421 PM CDT TUE AUG 16 2005

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA
  WEST CENTRAL MACON COUNTY IN SOUTHEAST ALABAMA

* UNTIL 500 PM CDT

* AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MILSTEAD...OR ABOUT 14
  MILES WEST OF TUSKEGEE...AND MOVING SOUTHWEST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  MATHEWS...SHORTER...AND MOUNT MEIGS.  LOCATIONS ALONG INTERSTATE   
  85 BETWEEN MOUNT MEIGS AND SHORTER WILL BE AFFECTED BY THIS STORM.

THIS IS A DANGEROUS STORM.  IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3241 8621 3243 8613 3240 8604 3245 8599
      3245 8589 3234 8582 3230 8588 3231 8590
      3228 8591 3228 8599 3221 8601 3217 8607

$$

MBS/91
1 follow-up statement
000 
WWUS54 KBMX 162139
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CDT TUE AUG 16 2005

ALC087-101-162200-
/O.CON.KBMX.SV.W.0442.000000T0000Z-050816T2200Z/
MONTGOMERY AL-MACON AL-
439 PM CDT TUE AUG 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR WEST
CENTRAL MACON AND NORTHEASTERN MONTGOMERY COUNTIES...

AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SHORTER...OR ABOUT 16
MILES SOUTHWEST OF TUSKEGEE...MOVING SOUTHWEST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT 
MEIGS...SHORTER...AND MATHEWS.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.  REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3241 8621 3243 8613 3240 8604 3245 8599
      3245 8589 3234 8582 3230 8588 3231 8590
      3228 8591 3228 8599 3221 8601 3217 8607

$$

MBS/91

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:32 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 16, 2:32 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CDT TUE AUG 16 2005

.SHORT TERM...(TONIGHT THRU FRIDAY)
CONVECTION WILL CONTINUE THRU THE EVENING HOURS BUT GENERALLY
DIMINISH ONCE WE LOSE THE HEATING OF THE DAY. DO NOT EXPECT A
REPEAT OF LAST NIGHT WHERE 3-5 INCHES FELL ACROSS THE SOUTHEAST
COUNTIES AND LASTED WELL AFTER MIDNIGHT. MAIN FOCUS FOR CONVECTION
TODAY HAS BEEN MID LEVEL TROF AXIS FROM MOBILE TO ATLANTA. THIS
AXIS SHOULD SLIP A LITTLE FARTHER SOUTHWARD ON WEDNESDAY AND
CONFINED LIKELY POPS TO EXTREME SE COUNTIES...WITH SCATTERED
AFTERNOON STORMS EXPECTED OVER THE REMAINDER OF CENTRAL ALABAMA.
UPPER SHORT WAVE TROF WILL APPROACH NW ALABAMA ON THURSDAY AND
BRING BETTER CHANCES OF STORMS ACROSS THE NORTHERN COUNTIES. ONCE
SHORT WAVE TROF PASSES EAST OF ALABAMA THURSDAY NIGHT...CENTER OF
UPPER RIDGE WILL MOVE TO NEAR THE MISSISSIPPI RIVER AND SHOULD
STABILIZE AIRMASS ACROSS NORTHERN COUNTIES...AND KEEP BETTER RAIN
CHANCES ACROSS SOUTHERN COUNTIES.

DAY TO DAY TEMPERATURES WILL NOT VARY MUCH. HIGHS ON THURSDAY WILL
BE A FEW DEGREES COOLER NORTHERN COUNTIES DUE TO MORE CLOUD COVER
AND LOWERING 500MB HEIGHTS.

.LONG TERM...(SATURDAY THRU TUESDAY)
WHILE BROAD UPPER RIDGE BLANKETS THE SOUTHERN STATES...STRONG
UPPER VORTEX WILL TRANSVERSE THE NORTHERN UNITED STATES AND DIG A
SHORT WAVE TROF ACROSS EASTERN STATES BY LATE IN THE WEEKEND. GFS
TRIES TO FORCE A SURFACE FRONT INTO CENTRAL ALABAMA ON MONDAY...
BUT FRONTS HAVE A HARD TIME MAKING IT THAT FAR SOUTH IN AUGUST
AND WILL KEEP A CHANCE OF STORMS MOST AREAS MONDAY AND TUESDAY.
IF FRONT DOES MAKE IT SOUTH OF TENNESSEE...RAIN CHANCES WILL NEED
TO BE HIGHER BOTH DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     93  72  92  71 /  40  30  40  30
ANNISTON    92  71  91  71 /  40  40  40  30
BIRMINGHAM  94  72  92  73 /  40  30  40  30
TUSCALOOSA  94  74  93  74 /  40  30  40  30
CALERA      93  74  91  73 /  40  40  40  30
AUBURN      93  72  91  72 /  60  40  50  30
MONTGOMERY  94  73  93  74 /  60  40  50  30
TROY        94  72  92  72 /  60  40  60  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

58/ROSE
Hazardous weather outlook, Aug 16, 1:04 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
104 PM CDT TUE AUG 16 2005

ALZ011>015-017>050-171804-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
104 PM CDT TUE AUG 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT).

ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS UP
TO 60 MPH ARE POSSIBLE ACROSS ALL ACROSS CENTRAL ALABAMA BETWEEN
130 PM CDT AND 9 PM CDT...ESPECIALLY EAST OF A HAMILTON TO
TUSCALOOSA TO DEMOPOLIS LINE.

THE COMBINATION OF AFTERNOON TEMPERATURES IN THE 90S AND DEWPOINTS
IN THE 70S WILL ALLOW THE ATMOSPHERE TO BECOME VERY UNSTABLE
THIS AFTERNOON.  SCATTERED SHOWERS AND THUNDERSTORMS...WHICH A FEW
MAY BE STRONG OR SEVERE...CAN BE EXPECTED ACROSS CENTRAL ALABAMA
BETWEEN 130 PM CDT AND 9 PM CDT.  AFTER 9 PM CDT...STORMS WILL
DIMINISH RAPIDLY WITH THE LOSS OF DAYTIME HEATING.

THERE IS HIGH RISK FOR WET MICROBURSTS THIS AFTERNOON AND EARLY
THIS EVENING ACROSS MUCH OF CENTRAL ALABAMA...PARTICULARLY EAST
OF A HAMILTON TO TUSCALOOSA TO DEMOPOLIS LINE WHERE THE AIR IS
MOST UNSTABLE.  DAMAGING WINDS UP TO 60 MPH IS THE MAIN HAZARD WITH
ANY STRONG OR SEVERE STORM THAT DEVELOPS.  ADDITIONALLY...LOCALLY
HEAVY RAINFALL OF ONE TO THREE INCHES MAY RESULT IN MINOR FLOODING.

WET MICROBURST POTENTIAL:
BIRMINGHAM...HIGH.
MONTGOMERY...HIGH.

BESIDES THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON AND EARLY EVENING...HEAT INDEX VALUES MAY APPROACH
105 DEGREES THROUGH 7 PM CDT TODAY ACROSS CENTRAL ALABAMA.
PERSONS VENTURING OUTDOORS ARE ENCOURAGED TO SLOW DOWN...
USE CAUTION...AND DRINK PLENTY OF WATER.

.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY).

A FEW STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS UP
TO 60 MPH MAY DEVELOP BETWEEN 2 PM AND 8 PM CDT WEDNESDAY
THROUGH FRIDAY.

AT THIS TIME...WEDNESDAY WILL HAVE THE BEST CHANCE FOR A FEW
STRONG TO SEVERE STORMS.  CHANCES FOR STRONG TO SEVERE STORMS
IS EXPECTED TO DECREASE TOWARDS THE END OF THE WEEK AS AFTERNOON
TEMPERATURES WILL BE A FEW DEGREES COOLER.

BEYOND FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

MBS/91

In the hours before

Special weather statement, Aug 16, 3:03 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CDT TUE AUG 16 2005

ALZ044-162100-
MONTGOMERY-
303 PM CDT TUE AUG 16 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY COUNTY UNTIL
400 PM CDT...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM
APPROACHING THUNDERSTORMS...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER DANNELLY FIELD...MOVING SOUTHWEST AT 5 MPH.
ADDITIONAL STORMS WERE DEVELOPING OVER MONTGOMERY.

THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR MONTGOMERY...
DANNELLY FIELD...SNOWDOUN...SPRAGUE...AND PINTLALA THROUGH
400 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS HEAVY RAINFALL OF ONE TO TWO
INCHES AND MINOR FLOODING.  PONDING OF WATER ON ROADWAYS...FLOODING
OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES
WITH STANDING WATER ARE POSSIBLE.  REMEMBER...DO NOT DRIVE ACROSS
ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.

MBS/91
Special weather statement, Aug 16, 3:21 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT TUE AUG 16 2005

ALZ037-038-162115-
CHAMBERS-TALLAPOOSA-
321 PM CDT TUE AUG 16 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA AND CHAMBERS
COUNTIES UNTIL 415 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL ARE
POSSIBLE FROM NEARBY SHOWERS AND THUNDERSTORMS...

AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS FROM ALEXANDER CITY TO STROUD...
SLOWLY MOVING SOUTHWEST AT 5 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR NEW
SITE...MILLTOWN...LAFAYETTE...DAVISTON...WAVERLY...CAMP HILL...
JACKSONS GAP...AND DADEVILLE THROUGH 415 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES.  IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW.  IF LIGHTNING IS OBSERVED...WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

MINOR FLOODING FROM LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES
IS LIKELY AS WELL.  PONDING OF WATER ON ROADWAYS...FLOODING OF
LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES
WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS
ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.

MBS/91
Special weather statement, Aug 16, 3:39 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 PM CDT TUE AUG 16 2005

ALZ048-162115-
RUSSELL-
339 PM CDT TUE AUG 16 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 415
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER FORT MITCHELL...MOVING SOUTHWEST AT 20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FORT MITCHELL AND
SEALE THROUGH 415 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

IN ADDITION...MINOR FLOODING IS POSSIBLE. PONDING OF WATER ON ROADWAYS...
FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND
UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT
DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
Special weather statement, Aug 16, 3:42 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
342 PM CDT TUE AUG 16 2005

ALZ045-162130-
MACON-
342 PM CDT TUE AUG 16 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON COUNTY UNTIL
430 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL
ARE POSSIBLE FROM APPROACHING THUNDERSTORMS...

AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM OVER TUSKEGEE...MOVING SOUTHWEST AT 10 MPH.
ADDITIONAL SHOWERS AND THUNDERSTORMS OVER SOUTHERN TALLAPOOSA COUNTY
AND WESTERN LEE COUNTY WILL MOVE SOUTHWEST INTO MACON COUNTY AFTER
4 PM CDT.

THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR TUSKEGEE...
NOTASULGA...MILSTEAD...SHORTER...AND HARDAWAY THROUGH 430 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES.  IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED...WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

MINOR FLOODING FROM LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES
OF RAINFALL IS LIKELY AS WELL.  PONDING OF WATER ON ROADWAYS...
FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND
UNDERPASSES WITH STANDING WATER ARE POSSIBLE.  REMEMBER...DO NOT
DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.

GUSTY WINDS UP TO 45 MPH ARE POSSIBLE WITH THE STORMS ALSO.

MBS/91
Special weather statement, Aug 16, 3:46 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 PM CDT TUE AUG 16 2005

ALZ043-162130-
ELMORE-
346 PM CDT TUE AUG 16 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE COUNTY UNTIL
430 PM CDT...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM
APPROACHING THUNDERSTORMS...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A THUNDERSTORM OVER ECLECTIC...MOVING SOUTH AT 10 MPH.
ADDITIONAL STORMS WILL AFFECT MAINLY THE SOUTHERN HALF OF THE COUNTY.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR KOWALIGA...KENT...
ECLECTIC...WETUMPKA...COOSADA..AND BLUE RIDGE THROUGH 430 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING.  PONDING OF
WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER
ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF
UNKNOWN DEPTH.

IN ADDITION...FREQUENT LIGHTNING AND GUSTY WINDS UP TO 45 MPH ARE
LIKELY WITH THESE STORMS.

MBS/91
Special weather statement, Aug 16, 4:11 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
411 PM CDT TUE AUG 16 2005

ALZ046-162200-
BULLOCK-
411 PM CDT TUE AUG 16 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BULLOCK COUNTY UNTIL
500 PM CDT...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM
APPROACHING THUNDERSTORMS...

AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 10 MILES NORTHEAST OF MIDWAY TO 10 MILES
NORTHWEST OF FITZPATRICK...MOVING SOUTHWEST AT 15 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR UNION
SPRINGS...FITZPATRICK...MIDWAY...AND SHOPTON THROUGH 500 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS.
THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES AND FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY WITH THE STORMS AS WELL.

MBS/91

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 9:53 PM CDTSevere Thunderstorm WarningBMXChambers37 min
Aug 15, 10:00 PM CDTSevere Thunderstorm WarningBMXLee60 min
Aug 16, 2:34 PM CDTSevere Thunderstorm WarningBMXChambers36 min
Aug 16, 3:27 PM CDTSevere Thunderstorm WarningBMXTallapoosa33 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.